# SDR JIKA11090601

- Difficulty date: September 1, 2011
- Submitted: September 6, 2011
- Operation: Air carrier
- Aircraft: N244DH
- Make and model: Swrngn SA227AT
- Aircraft serial: AT618B
- Aircraft time: 22,004 hours, 18,712 cycles
- Engine: Garrtt TPE33111U
- Engine time: 27,152 hours, 30,381 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Left
- Stage of operation: DE
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

ON DESCENT ,  PILOT REPORTED THAT AT APPROXIMATELY 3000 FT AGL THE LT ENGINE LOST POWER, APPEARED TO FLAME OUT.  PILOT WENT THROUGH THE ENGINE SHUT DOWN CHECKLIST AND NOTED THAT AFTER THE SHUT DOWN THE ENGINE CHIP DETECTOR LIGHT WAS ILLUMINATED.  THE PILOT DECLARED AN EMERGENCY AND LANDED WITHOUT INCIDENT.   MX PERSONNEL INSPECTED THE LT ENGINE AND FOUND A 3MM PIECE OF METAL ON THE CHIP DETECTOR AND FOUND METAL IN THE OIL FILTER.  THE ENGINE WILL BE REPLACED BEFORE FURTHER FLIGHT.  AN ENGINE OIL ANALYSIS SAMPLE WAS TAKEN.  (OPEN)
